Discussions that mention zoloft

Anxiety board


I've had Anxiety since I was about 15. It was a real problem for a year then I got on Paxil, and I had all but forgotten about having anxiety for many many years.

When I moved from my home in FL to NC I was completely fine. I woked with my brother which was nice and met a girl who I got involved with.

Eventually because I spent so much time at her house, I kept forgetting to take my meds. THe thing was that I was completely ok.

Well after getting off my meds I made it for about 4-5 months perfectly fine with zero problems. Until one day I had a realy bad panic attack while in a neighboring city.

Since then I have not been able to get through my anxiety. It has steadily gotten worse up to this point. My life is a real drag right now.

Anyway, I've been back on the Paxil (Peroxetine) 20mg for about a year or more now. It basically just takes the edge off. It doesnt completely get rid of my anxiety or allow me to fintion in society or anything like that, but I don't feel so edgy or crappy.

I tried 30mg for about a week but idnt like the way it felt.


So, my doctor prescribed me 50mg of Zoloft (Sertraline). I have the pills, but i'm not a big fan of taking pills and am pretty nervous about taking them.

A couple questions I have are:

Should I taper off the Peroxetine for about a week (half tabs) before starting the Zoloft?

I've read that 25mg is a good place to start, so should I try it there??


Pills have always worked pretty well for me considering I never take any. Even for horrible pain like a wisdom tooth being pulled I'll take an Advil. I don't do pain killers or any kind of drugs or narcotics.

Also, when I took the Paxil originally, it worked after about 3-4 days. I felt great and had almost ZERO side affects. Could the Zoloft possibly do the same thing??
I was on the Zoloft but after 3 months I knew it wasn't working for me. My Dr. switched me to Effexor. I was on it a few years ago and it worked well.
About a month ago I switched and I'm feeling a lot better.
My Dr. and the pharmacist both said the SSRI's have similar actions and that you can just stop taking one kind and start another.
I did just that and I had no withdraw or side effect symptoms. I was afraid at first because I always heard you should taper. They said you only have to taper if your going off a drug.
I feel fine. I hope this helps!